EconPapers    
Economics at your fingertips  
 

RATIONAL APPROXIMATION OF THE ROUGH HESTON SOLUTION

Jim Gatheral () and Radoš Radoičić ()
Additional contact information
Jim Gatheral: Department of Mathematics, Baruch College, CUNY, One Bernard Baruch Way, New York, NY 10010, USA
Radoš Radoičić: Department of Mathematics, Baruch College, CUNY, One Bernard Baruch Way, New York, NY 10010, USA

International Journal of Theoretical and Applied Finance (IJTAF), 2019, vol. 22, issue 03, 1-19

Abstract: Pricing in the rough Heston model of Jaisson & M. Rosenbaum [(2016) Rough fractional diffusions as scaling limits of nearly unstable heavy tailed Hawkes processes, The Annals of Applied Probability 26 (5), 2860–2882] requires the solution of a fractional Riccati differential equation, which is not known in explicit form. Though numerical schemes to approximate this solution do exist, they inevitably require significantly more time to compute than the closed-form solution in the classical Heston model. In this paper, we present a simple rational approximation to the solution of the rough Heston Riccati equation valid in a region of its domain relevant to option valuation. Pricing using this approximation is both fast and very accurate.

Keywords: Rough Heston model; PADÉ approximant; rational approximation; volatility smile; leverage swap (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (10)

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024919500109
Access to full text is restricted to subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:22:y:2019:i:03:n:s0219024919500109

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0219024919500109

Access Statistics for this article

International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston

More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2025-03-27
Handle: RePEc:wsi:ijtafx:v:22:y:2019:i:03:n:s0219024919500109